MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT
Model Number CI-1400-01
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Electrostatic Discharge (2149); Intermittent Communication Failure (4038)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient is reportedly experiencing loss of lock.External equipment was exchanged; however, the issue was not resolved.Integrity testing could not be completed due to no lock.Revision surgery is under consideration.
 
Additional Manufacturer Narrative
A review of the device history record was performed at the request of the nca and no anomalies were noted.Revision surgery is scheduled.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: sections b.3 & d.6b.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed sliced silicone overmold on the top and bottom covers, as well as a severed electrode.This is believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock could not be obtained at any spacing.The electrode condition prevented an electrical test from being performed.The device passed some of the electrical tests performed.The device passed some the mechanical tests performed.The failure of this device is attributed to a short from a power node to the case ground at the analog chip.It is believed that electrostatic discharge (esd) led to an overload voltage, damaging structures on case ground node inside the analog integrated circuit.This ultimately caused the device to cease functioning.A corrective action was implemented.This older device configuration is not currently manufactured.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
heidi white
28515 westinghouse place
valencia, CA 91355
MDR Report Key17827689
Report Number3006556115-2023-01654
Device Sequence Number2302431
Product Code MCM
UDI-Device Identifier07630016816253
UDI-Public(01)07630016816253(11)141114(17)161031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2016
Device Model NumberCI-1400-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/27/2023
12/04/2023
12/20/2023
05/13/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale